MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic drainage of cyst.Event description: [surgeon name] - aspirating needle used to drain cyst.Resistance felt by [surgeon name] whilst atempting to insert needle through trocar.She then tried to push harder to overcome the resistance which meant that part of seal housing came through into the abdomen.This information was taken from [thearte co-ordinator name] who claimed that this fault may be from user error.The broken part of the seal housing was pulled back out through a trocar and caused no harm to the patient who was discharged from the hospital and has suffered no ill effects.[thearte co-ordinator name] has completed a datex incident report as part of their internal procedures.Type of intervention: component retrieved.Patient status: patient is home and well, unaffected by the event.
 
Event or Problem Description
Procedure performed: laparoscopic drainage of cyst event description: [surgeon name] - aspirating needle used to drain cyst.Resistance felt by [surgeon name] whilst attempting to insert needle through trocar.She then tried to push harder to overcome the resistance which meant that part of seal housing came through into the abdomen.This information was taken from [theatre co-ordinator name] who claimed that this fault may be from user error.The broken part of the seal housing was pulled back out through a trocar and caused no harm to the patient who was discharged from the hospital and has suffered no ill effects.[theatre co-ordinator name] has completed a datex incident report as part of their internal procedures.Type of intervention: component retrieved patient status: patient is home and well, unaffected by the event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided.Visual inspection of the photo confirmed that the shield, an internal plastic component of the seal, had separated from the seal.Based on the description of the event and image provided, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments (aspiration needle) through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".

Brand Name
CFF03, 5X100 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13386519
Report Number2027111-2022-00344
Device Sequence Number17367865
Product Code GCJ
UDI-Device Identifier00607915117641
UDI-Public(01)00607915117641(17)240408(30)01(10)1412451
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberCFF33
Device Catalogue Number101473818
Device Lot Number1412451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATING NEEDLE-UNKNOWN MANUFACTURER
Patient SexUnknown